Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 11, 2019, 10:37 PM EDT for Bucks County, Montgomery County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2019, 10:37 PM EDT (02:37 UTC)
- Expired
- Sep 11, 2019, 11:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Bucks County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS81 KPHI 120237 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 1037 PM EDT Wed Sep 11 2019 NJZ009-PAZ060-061-103>106-120315- Hunterdon-Lower Bucks-Upper Bucks-Lehigh-Eastern Montgomery-Western Montgomery-Berks- 1037 PM EDT Wed Sep 11 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HUNTERDON...EAST CENTRAL BERKS...CENTRAL MONTGOMERY...SOUTHEASTERN LEHIGH AND NORTHWESTERN BUCKS COUNTIES... At 1037 PM EDT, a strong thunderstorm was located over Geryville, or 11 miles south of Allentown, moving east at 35 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Allentown, Lansdale, Emmaus, Quakertown, Perkasie, Doylestown, Byram, Souderton, Bedminster, Ambler, Chalfont, Tinicum, Hatfield, East Greenville, Dublin, Schwenksville, Bally, Bechtelsville, Stockton and Green Lane. This includes Interstate 78 in Pennsylvania between mile markers 57 and 61. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4036 7574 4058 7551 4043 7496 4011 7522 TIME...MOT...LOC 0237Z 287DEG 29KT 4043 7548 $$ Davis
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 11, 8:52 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 11, 8:52 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 852 PM EDT Wed Sep 11 2019 .SYNOPSIS... Weak low pressure will pass well to our north tonight. A cold front will sink slowly southward through Thursday then high pressure will return briefly through Friday. Another cold front will approach the region by late Saturday. Strong high pressure will build early in the week and dominate across the Mid- Atlantic and Northeastern US through the end of next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Earlier convection that affected Berks county is now in a weakened state across Chester and Delaware counties. A warning was issued earlier when the storm was near Reading with a decent core aloft. Now just one stronger cell is near Glenmoore PA with some gusty winds, frequent lightning and downpours. Other showers and a few tstms are across the southern Poconos and near Kent County, MD. This activity is slowly weakening with the loss of daytime heating however. Overnight, a partly to mostly cloudy sky is expected. Conditions will remain warm and muggy with lows mostly in the upper 60s and lower 70s. The wind should become light and variable. Some fog will form across the areas that received rains earlier. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Thursday will feature a cold front dropping through our region from the north. The boundary is expected to be approaching the Poconos and northern New Jersey around daybreak. It should reach southeastern Pennsylvania and southern New Jersey around midday, and northeastern Maryland and southern Delaware by evening. We will continue to mention a chance of showers and thunderstorms for Thursday. Conditions should begin to stabilize gradually from northeast to southwest across our region in the wake of the front during the afternoon. Thursday's high temperature forecast is a bit of a challenge due to the expected cloud cover and the timing of the cold front. While highs in the upper 80s seem likely for northeastern Maryland and Delaware, we'll favor the lower and middle 80s for much of southeastern Pennsylvania and southern New Jersey, and the 70s in our northern counties. A light and variable wind should settle into the northeast around 10 MPH after the cold front passes. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... The main challenges for the medium-range forecast regard precipitation chances with a weakening system moving into the area this weekend. Thursday's cold front should be far enough south on Friday for colder air to filter in from the north/northeast. Clouds will likely stick around, however, as onshore flow increases. With time, dry advection from building high pressure to the north should reduce cloudiness by Saturday. Expect temperatures to be 10-15 degrees colder on Friday, with a nice rebound for Saturday as low-level flow becomes more southerly. The next system moves into the area Saturday and Saturday night, but it faces a rather hostile environment in the eastern U.S. As a fairly vigorous shortwave trough lifts northeastward into eastern Canada on Saturday, a southward-extending cold front will impinge upon downstream ridging. The strongest large-scale lift will remain well north of the area, and the front will weaken and slow in forward movement considerably as it approaches the northern Mid- Atlantic. Frontal convergence/lift look to be fairly weak, and midlevel lapse rates appear rather poor (owing to residual warmth from the aforementioned downstream ridging). Models have trended noticeably drier the past few cycles, and have kept PoPs low during this period. Thereafter, high pressure should build into the region, with a lengthy warm and dry period expected. The large-scale pattern will feature high-amplitude ridging in much of the central/eastern U.S. by early next week, aided by a deep longwave trough entering the western U.S. and a tropical wave/system lifting northwest into the vicinity of the Gulf Coast. Although the ridging will likely dominate for the early part of next week (high confidence), its evolution thereafter will be strongly influenced by these two systems. Thus, what transpires later next week is quite unclear (given poor predictability at these time ranges) and subject to a considerable amount of uncertainty for the next several model cycles. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Overnight...Mainly VFR with local MVFR ceilings and visibility values. Variable wind 6 knots or less. Thursday...Mainly VFR in the morning, with MVFR ceilings moving down from the northeast in the afternoon. A chance of showers and thunderstorms with brief periods of MVFR/IFR. Variable wind 6 knots or less becoming northeast around 10 knots. OUTLOOK... Thursday night...Restrictions possible with a chance of showers and storms as well as the development of lower clouds as surface flow becomes more easterly with time. North winds becoming northeast 5 to 15 kt. Low confidence. Friday and Friday night...Sub-VFR conditions possible with east-northeast winds 5 to 15 kt (stronger near the coast with higher gusts) becoming light southeasterly overnight. Very low confidence. Saturday and Saturday night...Mainly VFR, though brief restrictions may occur if showers/storms develop. Confidence is low on if/where convection occurs. South to southwest winds 5 to 15 kt. Sunday and Sunday night...Mainly VFR with light west winds. Moderate confidence. && .MARINE... A cold front is forecast to drop southward across the coastal waters of New Jersey and Delaware on Thursday. A southwest wind 10 to 15 knots into tonight should diminish to 5 to 10 knots for Thursday morning before becoming northeast 10 to 15 knots in the afternoon. Waves on our ocean waters will range from 2 to 4 feet with waves on Delaware Bay at 2 feet or less. OUTLOOK... Thursday...Sub-advisory winds/seas anticipated. A chance of showers and storms. Thursday night through Friday night...Advisory winds/seas are expected, with east-northeast winds increasing to 15 to 25 kt with gusts up to 30 kts. Seas may build to 5 to 7 feet by Friday. Showers/storms possible Thursday night and Friday. Saturday...Winds should be below advisory thresholds, but seas may linger near 5 feet through the day. Saturday night through Sunday night...Sub-advisory winds/seas expected. A slight chance of showers Saturday night into early Sunday. RIP CURRENTS... An underlying 10 to 11 second swell from the east and southeast should maintain a moderate risk for the development of dangerous rip currents through Thursday. A developing northeast wind on Thursday afternoon will likely contribute to the moderate risk. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Staarmann Near Term...PO/Iovino Short Term...Iovino Long Term...CMS/Staarmann Aviation...CMS/Iovino/Staarmann/PO Marine...CMS/Iovino/Staarmann
Hazardous weather outlook, Sep 11, 3:51 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 351 PM EDT Wed Sep 11 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-122000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 351 PM EDT Wed Sep 11 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-122000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 351 PM EDT Wed Sep 11 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the formation of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance that at least a moderate risk of dangerous rip currents continues through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-122000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 351 PM EDT Wed Sep 11 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Staarmann
In the hours before
Local storm report, Sep 11, 9:17 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 PM EDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 1 SE TEMPLE 40.40N 75.91W
09/11/2019 BERKS PA UTILITY COMPANY
POWER OUTAGES AND TREE DAMAGE REPORTED IN
SEVERAL AREAS NORTH OF READING. TIME
ESTIMATED FROM RADAR.
&&
TCDSpecial weather statement, Sep 11, 9:26 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
926 PM EDT Wed Sep 11 2019
NJZ001-007-008-120215-
Morris-Sussex-Warren-
926 PM EDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORRIS...
SOUTHWESTERN SUSSEX AND NORTHEASTERN WARREN COUNTIES...
At 925 PM EDT, a strong thunderstorm was located over Flatbrookville,
or 10 miles northwest of Newton, moving southeast at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Newton, Hopatcong, Mount Arlington, Franklin, Stanhope, Netcong,
Ogdensburg, Branchville, Andover, Flatbrookville, Lake Mohawk,
Greendell, Millbrook, Five Points, Crandon Lakes, Budd Lake,
Allamuchy-Panther Valley and Succasunna-Kenvil.
This includes Interstate 80 in New Jersey between mile markers 20 and
29.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4107 7450 4084 7469 4104 7503 4106 7502
4109 7497 4110 7497 4109 7499 4110 7499
4116 7490 4120 7487
TIME...MOT...LOC 0125Z 301DEG 24KT 4111 7493
DavisLocal storm report, Sep 11, 9:48 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 1 NE WEST VINCENT TWP 40.14N 75.63W
09/11/2019 CHESTER PA UTILITY COMPANY
DOWNED TREES AND POWER LINES ON HOLLOW ROAD
NORTHEAST OF BIRCHRUNVILLE. TIME ESTIMATED
FROM RADAR.
&&
CMSSpecial weather statement, Sep 11, 9:51 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
951 PM EDT Wed Sep 11 2019
PAZ060-061-120215-
Lehigh-Berks-
951 PM EDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS AND SOUTHERN
LEHIGH COUNTIES...
At 950 PM EDT, a strong thunderstorm was located over Kutztown, or 14
miles north of Reading, moving southeast at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Allentown, Reading, Emmaus, Kutztown, Hamburg, Fleetwood, Laureldale,
Topton, Leesport, Shoemakersville, Bally, Lyons, Lenhartsville,
Zionsville, Ancient Oaks, Claussville, Fairview Hgts, Mount Penn,
Macungie and Coopersburg.
This includes Interstate 78 in Pennsylvania between mile markers 23
and 28, and between mile markers 34 and 58.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4066 7567 4051 7537 4046 7544 4043 7550
4045 7553 4041 7556 4028 7585 4051 7614
TIME...MOT...LOC 0150Z 292DEG 16KT 4053 7583
DavisLocal storm report, Sep 11, 10:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 PM EDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG 2 ESE KUTZTOWN 40.51N 75.75W
09/11/2019 BERKS PA FIRE DEPT/RESCUE
REPORTS OF TREES DOWN IN MAXATAWNY TWP EAST
OF KUTZTOWN. TIME ESTIMATED FROM RADAR.
&&
CMSSpecial weather statement, Sep 11, 10:37 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1037 PM EDT Wed Sep 11 2019 NJZ009-PAZ060-061-103>106-120315- Hunterdon-Lower Bucks-Upper Bucks-Lehigh-Eastern Montgomery-Western Montgomery-Berks- 1037 PM EDT Wed Sep 11 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HUNTERDON...EAST CENTRAL BERKS...CENTRAL MONTGOMERY...SOUTHEASTERN LEHIGH AND NORTHWESTERN BUCKS COUNTIES... At 1037 PM EDT, a strong thunderstorm was located over Geryville, or 11 miles south of Allentown, moving east at 35 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Allentown, Lansdale, Emmaus, Quakertown, Perkasie, Doylestown, Byram, Souderton, Bedminster, Ambler, Chalfont, Tinicum, Hatfield, East Greenville, Dublin, Schwenksville, Bally, Bechtelsville, Stockton and Green Lane. This includes Interstate 78 in Pennsylvania between mile markers 57 and 61. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4036 7574 4058 7551 4043 7496 4011 7522 TIME...MOT...LOC 0237Z 287DEG 29KT 4043 7548 Davis
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:26 PM EDT | Special Weather Statement | PHI | Sussex | 49 min |
| Sep 12, 3:44 AM EDT | Small Craft Advisory | PHI | 68 hr | |
| Sep 12, 4:51 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 24 min |
| Sep 12, 5:10 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 35 min |
| Sep 12, 5:28 PM EDT | Special Weather Statement | PHI | Gloucester | 32 min |
| Sep 12, 5:57 PM EDT | Special Weather Statement | PHI | Atlantic | 33 min |
| Sep 12, 6:14 PM EDT | Special Marine Warning | PHI | 61 min | |
| Sep 12, 6:22 PM EDT | Special Weather Statement | PHI | Atlantic | 23 min |
| Sep 12, 6:58 PM EDT | Special Marine Warning | PHI | 32 min | |
| Sep 12, 7:25 PM EDT | Special Marine Warning | PHI | 65 min | |
| Sep 11, 8:22 PM EDT | Special Weather Statement | PHI | Chester | 23 min |
| Sep 11, 8:51 PM EDT | Special Weather Statement | PHI | Chester | 39 min |
| Sep 11, 9:02 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 18 min |
| Sep 11, 9:51 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 24 min |
| Sep 11, 10:10 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh, Montgomery | 28 min |
| Sep 12, 5:46 PM EDT | Special Weather Statement | PHI | Sussex | 29 min |
| Sep 12, 5:51 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 24 min |
| Sep 12, 7:35 PM EDT | Special Weather Statement | PHI | Sussex | 25 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.